CSN Login
Members Online: 2

After Effects, I'm not alone!!!

MrsSantolla
Posts: 20
Joined: Apr 2003

I cannot put into words how much it means to me too finally read about the concerns of other women regarding their emotional and sexual problems since their internal and external radiation treatments. For about a year now I have been reading on this site to hopefully one day find someone out there that is experiencing some of the same problems as I do. I recently was told that most women don’t complain of pain with sex after their treatments. But, I'm now validated! It has been a little over 2 years since my treatments with no improvement in regards to sex. Someone mentioned you may never be back to normal again but it could get better. This comment as well as others mentioning how things have improved for them or their wife, has given me hope. I felt my sex life was over and I'm only 30. I have been carrying
a lot of guilt because this of course effects my husband. He has been wonderful though.
I know it's not "my fault" but it has been hard convincing myself of that. Someone mentioned about the treatments being degrading. Degrading is a good way to put it. I am very thankful for the treatments, don’t get me wrong. At the time, you have to do what you have to do to survive. However, the internal treatments were a true emotional shock. Waking up from sedation realizing what happened while you were under not knowing "what" the heck got you that way, having to laying there for 36 hours, forbidden to move, being isolated totally alone with these rods crammed where? And people can only enter the room when this machine is cut off and this machine is in you that everyone is so afraid of! It is scary. I just want to say to that person, I understand. I have empathy for you, not sympathy but empathy! We go for follow up's on average of every three months after treatments. These are the "visits" women dread and hate going to just once a year. It makes me sick when I can say, I cannot tell you how many internals I have had. Nor how many people have done internals or exams, etc. I feel violated in away. It's a double-edged sword. You know you have to stay on top of your status but it is rough doing it. Then there of course are the joys of menopause as a result of the loss of your ovaries from the treatment. What a joy. I fully understand why nature has a woman go through menopause later in life instead of early now. I've always heard people laughing about menopause symptoms, issues, but it's not a laughing matter, it's tough. In addition, to top it all off, the medication that you should take to help with menopausal symptoms causes breast cancer. Geesh, can't something give. Nevertheless, this cancer has a big emotional impact, which continues long after treatments. And because of sites like these we can support one another, encourage, validate each other and help pick each other up and dust each other off so we can keep at it, to beat it! I cant thank you all enough for sharing things so private. I have felt so alone for a long time and knowing I'm not alone means so much…

Take care and God bless each and every one of you.

grannyfranny
Posts: 42
Joined: Jan 2004

My radiation oncologist gave me two different sizes of, well, what looked suspiciously like sex toys, to use (appropriately lubricated) to stretch the vagina back to normal size (10 minutes a day with the small one until the larger one fit, then 10 minutes a day with that). That helped with the pain problem. I had a different kind of radiation, since I had uterine cancer also & therefore a radical hysterectomy. No 36-hour ordeals, thank goodness - just three shorter sessions with the High-Dose Radiation in addition to 25 (count 'em, 25!) Low-Dose, lying on my stomach on a table with the machine moving around me.
There is also a third size "toy" for the stretching process. The radiation oncologist - a woman - showed one to me and said that she didn't want to meet THAT guy. Gee, but it's good to have female M.D.s!

tlinn's picture
tlinn
Posts: 8
Joined: Apr 2002

Dear Sand Dollar I'm a little concerned that your using meds for your menopausal symptoms. I have been cancer free now for almost 5 years and I have never used anything for my symptoms I'm to much afraid of getting cancer again. I've learned to deal with the hot flashes, night sweats and other symptoms. Thank god I haven't had any problems with depression. Anyway the object was to tell you, you don't have to use the meds you can go on without them.
Terri,

yalla
Posts: 4
Joined: Jan 2005

I use evening primrose to control my menopause symptoms. No side effects and non cancer causing.It works great. Natural too!

TUG
Posts: 12
Joined: Mar 2004

reading what you wrote is exactly how i feel almost word for word will i ever want to have sex again it is not that it hurts all the time i just don't want to be botherd my husband has been so understanding but i feel so bad he has been taking care of me and i am so lucky i have lymphodema in my leg and it is driveing me crazy i just started thearpy twice a week but is is to expensive thirty dollars a visit i can't aford a stocking it will cost around 150 will it ever get better or should i say less stress because at least my first pap was neg. thank god can't get no better than that lol well thank you for sharing so i know i am not alone

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network